Arkansas, 2013Drought in Arkansas, January 1 to 31, 2013
January 1 to 31, 2013 · NWS LZK · 27 events in 27 counties and zones
Periodic precipitation during January improved drought conditions in Arkansas.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periodic precipitation during January improved drought conditions in Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 11:20 PM CST, 40 minutes earlier.
Area forecast discussion, Dec 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CST MON DEC 31 2012
.AVIATION...
MVFR CONDITIONS WILL BECOME IFR LATER THIS EVENING...AS RAINFALL
CONTINUES TO MOVE ACROSS THE SOUTHEAST HALF OF THE STATE.
BEHIND THE RAINFALL...DRIZZLE IS POSSIBLE...ALONG WITH FOG. HAVE
ADDED FG FOR THE NORTHERN SITES...AND IFR FOR THE SOUTHERN SITES.
CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY TUESDAY...BUT WILL
REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 224 PM CST MON DEC 31 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY
RAIN WILL CONTINUE TO BE FAIRLY WIDESPREAD THROUGH EARLY
EVENING...AS AN UPPER LEVEL SYSTEM CONTINUES TO MOVE THROUGH THE
REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THE
AFOREMENTIONED FRONTAL BOUNDARY WILL PUSH INTO THE REGION TONIGHT...
WITH RAINFALL SHIFTING A BIT EASTWARD. WIDESPREAD PRECIP SHOULD
COME TO AN END AFTER MIDNIGHT IN THE NORTH...BUT WITH THE BOUNDARY
SLOWLY MOVING...RAIN WILL LIKELY LINGER IN THE SOUTHEAST HALF
THROUGH TUESDAY MORNING.
BEHIND THE BOUNDARY...THE AIRMASS WILL RETAIN MOISTURE...WITH SOME
PATCHY LIGHT FREEZING DRIZZLE AND/OR FREEZING FOG POSSIBLE ACROSS
THE NORTH LATE TONIGHT/EARLY TUESDAY MORNING.
ALL PRECIP SHOULD CLEAR THE AREA BY WEDNESDAY EVENING...WITH
COOLER AIR MOVING INTO THE STATE. THE COOL AIR WILL REMAIN THROUGH
THE END OF THE WEEK...WITH A REINFORCING SHOT DROPPING DOWN LATE
WEDNESDAY/EARLY THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
ABOVE AVERAGE WINTERTIME FORECAST CONFIDENCE EXISTS CONCERNING OF
SENSIBLE WEATHER ELEMENTS DURING THIS PERIOD. A SPLIT UPPER FLOW
WILL PREVAIL ACROSS THE U.S....WITH A CONFLUENT FLOW ACROSS THE
MID SOUTH. DRY CONDITIONS ARE EXPECTED THOUGHT THE PERIOD. COOL
CONDITIONS WILL START THE PERIOD...WARMING TO NEAR NORMAL LATE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Dec 31, 4:10 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST MON DEC 31 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
410 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FREEZING FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS NORTH
OF THE INTERSTATE 40 CORRIDOR.
.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Drought, Izard
- When
- January 1, 12:00 AM CST to January 22, 5:59 AM CST
- Where
- Izard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the western part of Izard County, with severe drought elsewhere. Conditions improved during the month. At the end of the month, only moderate drought existed in the county.
Drought, Boone
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
At the beginning of January, severe drought covered the northern part of Boone County, with extreme drought elsewhere. Conditions improved slightly during the month. At the end of January, severe drought covered the entire county.
Drought, Baxter
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Baxter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered the extreme northern part of Baxter County, with extreme drought elsewhere. Conditions improved during the month. At the end of the month, severe drought lingered only over the western part of the county, with moderate drought elsewhere.
Drought, Fulton
- When
- January 1, 12:00 AM CST to January 22, 5:59 AM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered all of Fulton County, except for the southwest corner, where extreme drought existed. Conditions improved during the month. By the end of the month, moderate drought existed over the county.
Drought, Sharp
- When
- January 1, 12:00 AM CST to January 15, 5:59 AM CST
- Where
- Sharp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered the northwestern half of Sharp County, with only moderate drought over the southeastern half. Conditions improved during the month. At the end of the month, moderate drought covered northern and western parts of the county, with only abnormally dry conditions elsewhere.
Drought, Stone
- When
- January 1, 12:00 AM CST to January 15, 5:59 AM CST
- Where
- Stone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the western part of Stone County, with severe drought elsewhere. Conditions improved during the month. At the end of the month, moderate drought covered the county.
Drought, Newton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered all of Newton County, except the southwestern corner of the county, where severe drought prevailed. Conditions improved slightly during the month. At the end of the month, extreme drought covered the northwestern part of the county, with severe drought elsewhere.
Drought, Searcy
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Searcy forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered all of Searcy County. Conditions improved during the month. At the end of the month, severe drought covered most of the county, except for moderate drought in the eastern part of the county.
Drought, Johnson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered the eastern and southern edges of Johnson County, with severe drought elsewhere. Conditions improved slightly during the month. At the end of the month, severe drought covered the entire county.
Drought, Pope
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pope forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered Pope County, except for the extreme south, where severe drought prevailed. Conditions improved during the month. At the end of the month, severe drought covered the northwestern half of the county, with only moderate drought over the southeastern half.
Drought, Van Buren
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered northern and western parts of Van Buren County, with severe drought elsewhere. Conditions improved during the month. At the end of the month, severe drought existed only in the northwestern corner of the county, with moderate drought elsewhere.
Drought, Cleburne
- When
- January 1, 12:00 AM CST to January 22, 5:59 AM CST
- Where
- Cleburne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered Cleburne County, except for the eastern and southern edges of the county, where moderate drought existed. Conditions improved during the month. At the end of the month, moderate drought covered the northwestern part of the county, with only abnormally dry conditions elsewhere.
Drought, Independence
- When
- January 1, 12:00 AM CST to January 15, 5:59 AM CST
- Where
- Independence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered the northwestern corner of Independence County, with only moderate drought elsewhere. Conditions improved during the month. At the end of the month, moderate drought covered the northwestern corner of the county, with only abnormally dry conditions elsewhere.
Drought, Marion
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered the extreme northern part of Marion County, with extreme drought elsewhere. Conditions improved during the month. At the end of the month, severe drought covered the entire county.
Drought, Faulkner
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Faulkner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
At the beginning of January, severe drought was occurring over the extreme northwestern part of Faulkner County, with moderate drought over northern and central parts of the county, and only abnormally dry conditions in the south. Conditions improved during the month. At the end of the month, moderate drought was occurring in the northwestern part of the county, with only abnormally dry conditions over most of the rest of the county. There was no indication of dryness at all in the southeastern corner of the county.
Drought, Logan
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought covered most of Logan County, except for the southeast, where severe drought prevailed. Conditions improved during the month. At the end of the month, extreme drought covered the western tip of the county, with severe drought elsewhere.
Drought, Yell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Yell forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought prevailed in the northern tip and in the extreme southern part of Yell County, with severe drought elsewhere. Conditions improved during the month. At the end of the month, severe drought covered the northwestern half of the county, with only moderate drought over the southeastern half.
Drought, Scott
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought prevailed over all but the northeastern corner of Scott County, where severe drought existed. Conditions improved slightly during the month. At the end of the month, extreme drought was occurring over the western part of the county, with severe drought elsewhere.
Drought, Polk
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought prevailed over all of Polk County. Conditions improved during the month. At the end of the month, severe drought covered the county.
Drought, Montgomery
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
At the beginning of January, extreme drought prevailed over all of Montgomery County. Conditions improved during the month. At the end of the month, severe drought existed over the western part of the county, with only moderate drought elsewhere.
Drought, Perry
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
At the beginning of January, severe drought covered the western part of Perry County, with only moderate drought elsewhere. Conditions improved during the month. At the end of the month, moderate drought covered most of the county, except for only abnormally dry conditions in the eastern part of the county.
Drought, Garland
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Garland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the western part of Garland County, with severe drought over most of the remainder of the county. Moderate drought was occurring in the southeastern part of the county. Conditions improved during the month. At the end of the month, moderate drought covered the county, except for only abnormally dry conditions in the extreme southeast.
Drought, Saline
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
At the beginning of January, severe drought was occurring over the northwestern corner of Saline County, with moderate drought over most of the remainder of the county. In the southeastern part of the county, conditions were only abnormally dry. Conditions improved during the month. At the end of the month, moderate drought was occurring in the western part of the county, with abnormally dry conditions in central sections and no indication of dryness at all in the east.
Drought, Hot Spring
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Hot Spring forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the western tip of Hot Spring County, with severe drought over the remainder of the western part of the county. Moderate drought prevailed over central and eastern parts of the county, except for abnormally dry conditions in the southeastern corner. Conditions improved during the month. At the end of the month, moderate drought covered the western part of the county, with abnormally dry conditions over most of the remainder of the county. There was no indication of dryness at all in the southeastern part of the county.
Drought, Clark
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
At the beginning of January, the northwestern tip of Clark County had extreme drought, while most of the remainder of the western half of the county had severe drought. Most other sections of the county were experiencing moderate drought, except for the south, which was only abnormally dry. Conditions improved during the month. At the end of the month, moderate drought was occurring over the northwestern half of the county, with only abnormally dry conditions over most of the remainder of the county. There was no indication of dryness at all over the southeastern corner of the county.
Drought, Pike
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the northern part of Pike County, with severe drought in the south. Conditions improved during the month. At the end of the month, severe drought was occurring in the northwestern tip of the county, with moderate drought elsewhere.
Drought, Conway
- When
- January 1, 12:00 AM CST to January 29, 5:59 AM CST
- Where
- Conway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
At the beginning of January, extreme drought covered the northwestern part of Conway County, with severe drought over most of the remainder of the county. The southeastern corner of the county had only moderate drought. Conditions improved during the month. At the end of the month, moderate drought covered almost all of the county, except for abnormally dry conditions in the southeast corner of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423164, 423165, 423166, 423168, 423169, 423171, 423173, 423174, 423175, 423176, 423178, 423179, 423181, 423189, 423190, 423191, 423192, 423194, 423195, 423196, 423197, 423198, 423199, 423200, 423201, 423202, 423203.